Consult Doctors. FREE.

Your trusted medical source by doctors!

Continue with Facebook

or

PLEASE FILL IN THE ABOVE AND PRESS ENTER TO SIGN IN or CREATE YOUR ACCOUNT.
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of Interests
Step 3: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of doctors
Step 3: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

MESSAGES TO
Anon from Singapore asked a question

What's the next step if I suspect that my acne, irregular periods and weight gain is due to hormones?

Hello! I have been having a break out on my face for a few months now. I used to have relatively clear skin before and I couldn't find the problem that caused this breakout because I didn't make any changes to my lifestyle. I have seen a GP previously, and she gave me Clindoxyl cream - which was not very effective (I have used up half a tube). I am wondering if it is caused by my hormones because my menses have been very irregular and delayed as well (it has always been regular) and I have gained a bit of weight even though I did not change my diet or eating habits. I'm not sure what is the first step that I should take to solve this problem. If it is indeed caused by my hormones, what kind of doctors should I be seeing in Singapore? Thank you for your time!

DOCTOR’S ANSWER (3)
Dr Rachel Ho
Aesthetic
Singapore
Consult Doctor
FOLLOW
Dr Rachel Ho
Aesthetic
Singapore
Answered on Sat Feb 24 2018 01:56:35 GMT+0000 (UTC)
Hi Anon,

It is true that hormonal derangements can cause acne, irregular periods and weight gain. One common cause is polycystic ovaries (PCOS); although even thyroid hormone imbalances can cause similar problems.

Rather than speculate, I would suggest a consultation with a doctor (as acne is very complex). I would also do blood investigations to evaluate your hormone levels first and possibly imaging scans as needed. Hormone balancing is also another complex issue, as your body's hormone levels are interlinked. A doctor experienced with this is important in ensuring your hormone levels are well managed. 

For conditions such as PCOS, even though the patients are typically managed by gynecologists, the skin related derangements such as acne are routinely managed by aesthetic doctors and dermatologists.
1 127 views 0 Doctors agree Sat Feb 24 2018 01:56:35 GMT+0000 (UTC)
Consult Doctor
Dr Shane Abucewicz Tan
Aesthetic
Singapore
(8 Ratings)
Consult Doctor
FOLLOW
Dr Shane Abucewicz Tan
Aesthetic
Singapore
(8 Ratings)
Answered on Tue Feb 20 2018 18:03:20 GMT+0000 (UTC)

Hi Anon,

Your guess seems right on track, and based on your symptoms you might want to be evaluated for possible polycystic ovary syndrome (PCOS)
 

You might want to start with your general practitioner who will be able to arrange for a physical exam, some basic and diagnostic blood tests, as well as a pelvic ultrasound. In Singapore, endocrinologists and gynaecologists most commonly manage PCOS. 

If your symptoms and acne are indeed due to the above hormonal issue, management with lifestyle changes such as weight management, with or without oral contraceptive pills, can be of good use. 

Hope this helps! 

Best, 

Shane

2 181 views 0 Doctors agree Tue Feb 20 2018 18:03:20 GMT+0000 (UTC)
Consult Doctor
Dr Marilyn Lee
Endocrinologist
Singapore
Consult Doctor
FOLLOW
Dr Marilyn Lee
Endocrinologist
Singapore
Answered on Wed Feb 21 2018 03:32:59 GMT+0000 (UTC)

Hi Anon,

Your symptoms do sound suggestive of PCOS, though other conditions (such as excess steroid hormone production) have to be excluded.
 
I would suggest seeing an endocrinologist or gynecologist for an evaluation. He/she will take a thorough history and do a physical examination, and depending on the findings, request for some blood tests.
 
If you do indeed have PCOS, apart from lifestyle advice, there are certain medications that can potentially help your periods, weight and skin.
1 168 views 1 Doctors agree Wed Feb 21 2018 03:32:59 GMT+0000 (UTC)
Consult Doctor

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information